Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Is there a treatment or a cure for lichen-planus?

User rating for this question
Answered by

Practicing since : 2003
Answered : 649 Questions
is there a treatment or a cure for lichen-planus? is there a specialist .in las vegas who can treat me? does the disease affect my gums?
Posted Sat, 27 Jul 2013 in General Health
Answered by Dr. R.G. Joshi 2 hours later

Thanks for writing to Health care magic.

Lichen planus is a papulosquamous disorder .

It is characterised by itchy,red papules.

It invovles skin prominently,but in many cases mouth,genitals can also be invovled.

Treatment of lichen planus invovles oral and topical steroids mainly.Formild cases topical clobetasol cream is sufficient.In severe cases of lichen planus I ususally start at a dose of 40 mg of prednisolone and tapper off accordingly,depending on further response.Dapsone also works good in certain cases.

For oral and genital lichen planus i give steroid ointment (triamcinolone) in day time and tacrolimus ointment at night time.It gives good results.Injectable kenacort also has excellent results in some cases.

In certain cases lichen planus is secondary to some underlying conditions like fungal infections ,dental careis ,hepatitis.Treatment of these conditions is also important.

Lichen planus like eruptions can also be seen secondary to drug reaction.

In short I can tell you that lichen planus is easily curable and does not need to worry much.

The treatment profile which i mentioned is for normal pateints ,but since you have got multiple myloma,in your case treatment needs to be modified.

For lichen planus visiting a dermatologist is a best option.You can easily find out for dermatologist in las vegas from google.

Hope this will help you.In case you have any concerns I will be happy to help you.Take care.
Above answer was peer-reviewed by
Follow-up: Is there a treatment or a cure for lichen-planus? 25 minutes later
my lichen planus is oral. due to multiple myloma treatment to be modified how?thankyou so much for help,see light at end of tunnel
also,does it affect my gums.
Answered by Dr. R.G. Joshi 4 hours later

Thanks for follow up query.

Oral lichen planus affects gums.It is known as desquamative gingvitis.

Best treatment for oral lichen planus is tacrolimus ointment .

It is used as 0.03%,and applied at night time.It produces a mild burning sensation.

Response is slow and it is advisable to add a steroid ointment preferably kenacort oral paste for 1 to 2 weeks.

You can apply kenacort oral paste at day time and tacrolimus at night time.Tacrolimus needs to be continued for 2 to 3 months even after adequate response is obtained.

Due to multiple myeloma your immunity is somewhat compromised ,so there is a chance that you may devolp secondary fungal infections.

For this you need to take oral fluconazole 150 mg once a week till your traetment continues.

You also need to use a good mouth wash like chlorhexidine gargles for preventing infections.

I will not advise you to go for intralesional steroid treatment.

Avoid hot and spicy foods as far as possible.

If you have any dentures you need to talk to your dentist about this.

I hope this will help you.In case of any concerns feel free to ask.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor